Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Diabetic patient taking insugen. Got glucose level. Is this al right? - Online Doctor Chats

Date : 20-Sep-2013
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:Hello air
Doctor:How can I help you?
User:sorry sir*
User:i am a diabetic patient taking insugen 30/70
User:currently i am taking 34 (22 plus 12) units per day
User:my glucose level post lunch came down to 75 today
User:Fasting it was 100-105 and random(before dinner) its 90 to 95
User:i am just worrrying about these values
User:i think its in lower side
Doctor:I understand your concern.
User:so what i need to do
Doctor:May I know when you said, fasting blood sugar
User:today morning
Doctor:May I know if you tested using glucometer or at the laboratory?
User:before breakfast i am taking 22 units and before dinner 12 units
Doctor:I would also like to know the reason why you tested blood sugar repeatedly - before breakfast (fasting; post lunch and after dinner) now - was it suggested by your doctor or you did because you had symptoms?
Doctor:Are you there?
User:i got little headache today...and seeing yesterday random level 0f 90 i suspected
Doctor:Let me brief you. Insugen is a long acting insulin. In the sense, it lowers the sugar gradually and as the effects go away it increases. The sugar change follow a parabolic curve.
User:but it should not come down to that level
User:i have taken sugar with milk to adjust this
Doctor:And since the effects of insugen lasts for almost 12 hours, sugar levels a little above the midpoint remains the lowest.
Doctor:If you experienced hypoglycemic symptoms - dizziness, blurred vision, sweating, feeling of doomed and so on, then it implies your body needs more sugar. Such cases need immediate attention.
Doctor:If you have not had any hypoglycemic symptoms, then you are doing well with the current dosage.
Doctor:Yet, couple of units in the morning can be reduced
Doctor:to keep sugars a bit higher and the night insulin can be marginally raised.
Doctor:I would suggest you to talk to your treating doctor and get this change done.
Doctor:Have you followed?
User:ok.....further i am getting 2-3 time motion after taking insulin in there anything wrong
Doctor:No, that isn't related to insulin therapy.
Doctor:Have you followed?
User:then fine sir...thnx 4 ur valuable comment
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor